High Blood Pressure: Hi Everyone I haven’t been... - Thyroid UK

Thyroid UK

120,809 members140,701 posts

High Blood Pressure

Lizf1006 profile image

Hi Everyone

I haven’t been on for years as have been feeling ok and meds ok. However, I now have high blood pressure diagnosed a couple of weeks ago after visit to optician. Seems I have a bleed behind my right eye and blood vessels looking swollen. Anyway I’ve been put on BP meds and since then feel great fatigue and heart palpitations daily. Doc changed meds three times and now on 2mg Candesartan which not supposed to give me palps. I wondered if this is interfering with my Levo, 100mcg alternating 75mcg. Has anyone else experienced similar. Sorry it’s a long message!

5 Replies

I'm not taking Candesartan, but had palpitations when starting Doxazosin. For some reason, I was not allowed to try a lower dose, but have no problem now with a higher dose. Since then, I've had side effects from other drugs but have been allowed to go onto a lower dose and build up gradually.

Calcium channel blockers (drugs ending in "pine") have caused me fatigue and oedema. The first one was uncoated Nifedipine which despite shortages didn't lead my GP or pharmacist to question why a hospital doctor had put me on it (contrary to NICE guidelines). The one I'm on now, Felodipine, makes me feel I'm going into a coma if I take it within four hours of my thyroid meds.

Your optician deserves your thanks. The letter from mine to GP was ignored :-(

Thank you for your reply

You sure your Bp hasn't raised as you have become more hypo...has that affect on me, even tho take Bp pills ( Amplodipine)?

My bp has been rising over a year now but i’ve rejected meds as tried to bring down with diet and exercise. Now though with the bleed and bp 170/100 doc insists I need meds.

If you have recent complete thyroid blood results post them here...my Bp had been stable until last Dec., and by 'coincidence' found out that my TSH had been allowed to go lot higher than usual tho still 'in range'.

You may also like...